School & Seizures....

Tina - posted on 03/19/2013 ( 9 moms have responded )

13

0

2

Having allot of trouble getting my son back to school after he has a seizure. He is 13 and in 7th grade...he is a good student...never missed allot of school until now. Had his first seizure in school and has had 3 more since Jan. but now he is afraid and not very comfortable going to school in case he has one. We still don't know what the cause is yet and he isn't on meds yet. Wondering is anyone else has the same problem?

MOST HELPFUL POSTS

Elise - posted on 03/27/2013

5

0

0

Yes I was in 4 grade when I was teased for my seizure disorder since then I have learned to talk about my seizures as part of life I wish someone would have talked about seizures being ok and not contagious over all my seizures made me stronger and more independent

Tina - posted on 03/20/2013

13

0

2

I wasn't aware that the rash was rare because it was the only side effect dr. mentioned to me. No he isn't allergic to anything that I know of either. Just got back from the dr for the headaches and she feels that they are probably related to the anxiety the he is having. I am glad to hear that your daughter is doing well the Lamictal and hopefully you can try it yourself. It is scary watching your child change so much so quickly so I am praying that my son takes as well to the medicine too. And thank you for the link looks like it will helpful.

Melissa - posted on 03/20/2013

16

0

3

No she didnt get the rash, LOL, the rash is very very very rare! She actually sleeps better on the medication, she battled with insomnia before she was put on meds, but has done really well on it, I was of course very concerned about the "new" medication, Ive been put on everything from phenobarbital- depaokte- dilantin- zarontin- all old anit epileptics, and so naturally I know how these meds can effect who you are, you can become agitated, almost like not your self.....but this lamictal I want to try myself, thats how much I recommend it, BTW the rash again is very very rare, is your son allergic to anything at all? My daughter isn't allergic to anything that I know of, the doc would ask a allergy history and would know ;)

Tina - posted on 03/20/2013

13

0

2

I was just reading the side effects of Lamictal...gosh just scary. Did you daughter get a rash in the beginning? The one thing is he is having trouble sleeping at night and the med says can cause insomnia. No seizure history in either family...just such an unknown journey...one I hope we can all find our way on. Just feel bad for him having to go through it. Thank your so very much ...

9 Comments

View replies by

Tina - posted on 03/27/2013

13

0

2

Finished first week of new medication.... Lamictal.... will increase dose tomorrow to 50mg for another week then work our way to 100 mg. I'm hopeful that this will work for him. We have requested home bound instruction until we get his meds regulated...it seems his seizures always happen within the same week of the month...? Thank you Melissa & Elise

Melissa - posted on 03/20/2013

16

0

3

Lamictal EXCELLENT medication, my daughter is on it, and whats soooooooooo awesome about this med, is that, unlike other anti-epileptic meds, it has hardly ANY side effects, my daughter takes 100 mg's a day, and nothing NO side effects, amazing medication!!! Yes I do get headaches after a seizure, loss of oxygen usually does it with the muscles as well being seized, headaches are common, just look for how long the headaches last, mine usually only last about 2 hours, but if he had hit his head it might last awhile! Ive had epilepsy for 25 years they have NEVER caught my seizure activity on an EEG, try the EEG Video Monitoring might make more progress for him, ask doc about one! Does anyone in your family have epilepsy? No one in my family did, then out of no where, me , my brother, then his kids, then my kids all have it, I always wondered if my mom had a different dad, seriously, cause its so weird for it to show up in me , my brother and our kids with no one else having it! Yes keppra sucks!!! I take Clonozapam, but thats because mine are usually caused but my anxiety and emotional state, not by common epilepsy. from what they found mine might be Conversion Disorder, but thats only a theory, the medication I took pregnant with my daughter might have caused her seizures- Dialntin- BTW thats a really good med to, hardly any side effects!

Tina - posted on 03/19/2013

13

0

2

Thank you Melissa.....he is def having trouble explaining how he is feeling and I know he is just scared. What you said really makes sense about school being a trigger and he is for sure paranoid. I am continuing to try and get him to talk about how he is feeling but I am nervous and scared so I am probably not covering that up very well. Do you have headaches after a seizure? After his last one he has had a headache off and on for days. His 24 hour eeg just came back normal and showed no seizure activity...so frustrating not knowing the cause. Dr. wants to start him on Lamictal....I don't know anything about this medicine yet...we did try keppra and that was awful. Thank you again for sharing your experience with me... it does really help to know that we aren't alone

Melissa - posted on 03/19/2013

16

0

3

I was 12 when I had my first seizure, and I know how he feels! It embaressing, and when you come out of one, you feel as if you died and came back to life, thats at least how i feel , Ive had really bad epiplepsy most of my life I am now 36, my daughter she had her first grandmal seizure this year, and had absent seizures since she was 2, she is 9. Anyway I know how he feels, its almost like taboo thinking or better to say like traumatic thinking , "if i go to school it will trigger me to have another one, or even worse someone might see, what if I die, there is ALOT of paranoia going on, and even that can set or trigger them!!! What worked for me as being the same age as him when i had my first one was, I had to conquer the fear, my mother said anytime you feel scared or bad go to the nurses office, and I will be there, call me if you need anything, and my mother would talk with me DAILY about how i felt and my fears! All I can say is he has to face his fear and know that your right there with him, in the long run , i pray he never has anymore, Its not easy living an epileptic life, BUT it is possible, to have a successful epileptic life, if you choose it all this will come in time, your his main strength remember that, if your afraid and unsure then he will know your are and remain afraid as well!

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms